Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 6, NWS Spokane, WA

February 28, 2006Spokane County, Whitman County, Washington; Benewah County, Latah County, Idaho

NWS Spokane, WA issued this wind advisory at Feb 28, 2006, 12:44 PM PST for Spokane County, Whitman County, Washington; Benewah County, Latah County, Idaho. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2006, 12:44 PM PST (20:44 UTC)
Expired
Feb 28, 2006, 7:00 PM PST
In force
6 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 282044
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1244 PM PST TUE FEB 28 2006


IDZ003-WAZ033-010300-
/O.NEW.KOTX.WI.Y.0006.060228T2044Z-060301T0300Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
1244 PM PST TUE FEB 28 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A STRONG SURFACE PRESSURE GRADIENT HAS DEVELOPED THIS AFTERNOON
AND WINDS HAVE INCREASED TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 50
MPH ACROSS THE PALOUSE. THESE STRONG WINDS CAN BE EXPECTED THROUGH
EARLY THIS EVENING...BEFORE TAPERING OFF.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KOTX 010305
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PST TUE FEB 28 2006

IDZ003-WAZ033-010415-
/O.EXP.KOTX.WI.Y.0006.000000T0000Z-060301T0300Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
705 PM PST TUE FEB 28 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL TAPER
OFF THIS EVENING WITH GUSTS TO 30 MPH OR LESS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 12:05 PM PST, 39 minutes earlier.

Area forecast discussion, Feb 28, 12:05 PM PST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1205 PM PST TUE FEB 28 2006

.SYNOPSIS...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH
TODAY...WITH A SHORT BREAK ON WEDNESDAY AND THEN BACK INTO A COOL
AND SHOWERY PATTERN INTO THE WEEKEND.

&&

.DISCUSSION...SHOWERS WILL CONTINUE ACROSS MOST AREAS THIS
AFTERNOON AND WINDS HAVE BECOME BREEZY. THE ATMOSPHERE IS
UNSTABLE ENOUGH THAT A FEW THUNDERSTORMS HAVE DEVELOPED OVER
SHOSHONE COUNTY THIS AFTERNOON. CC

&&

.AVIATION...STRONG LOW PRESSURE SYSTEM NEAR OMAK AT 18Z WILL
MOVE NORTHWARD. STRONG GUSTY SOUTHWEST WINDS WILL OCCUR MAINLY EAST
OF MOSES LAKE. MODERATE TO HEAVY RAIN SHOWERS WILL BE FOUND
PRIMARILY OVER THE PALOUSE AND PANHANDLE WITH MVFR CONDITIONS AND
MTN OBSCURATION. LOOK FOR IMPROVING CONDITIONS AFTER 03Z. RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        49  32  45  33  43  28 /  60  20  10  10  50  30
COEUR DALENE  48  32  45  35  43  28 /  60  40  10  10  50  30
PULLMAN        51  33  48  36  46  27 /  60  20  10  10  50  30
LEWISTON       55  40  53  40  51  32 /  60  20  10  10  50  30
COLVILLE       44  29  45  31  43  26 /  80  70  10  10  60  30
SANDPOINT      48  31  45  34  43  28 /  80  70  10  10  60  60
KELLOGG        49  34  44  36  42  29 /  80  70  10  10  60  60
MOSES LAKE     53  33  49  34  47  31 /  50  10  10  20  20  30
WENATCHEE      50  32  44  34  42  31 /  50  10  10  50  40  30
OMAK           44  28  43  31  41  26 /  50  10  10  40  40  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

Nearby

Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.